Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Whitney's trick for three $ 2$-dimensional homology classes of $ 4$-manifolds


Author: Masayuki Yamasaki
Journal: Proc. Amer. Math. Soc. 75 (1979), 365-371
MSC: Primary 57N15
MathSciNet review: 532167
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In his recent paper, Y. Matsumoto has defined a triple product of 2-homology classes of simply-connected oriented 4-manifolds, when the intersection numbers are zero. In the present paper, the author establishes that three 2-homology classes can be homotopically separated if the intersection numbers and the triple product vanish.


References [Enhancements On Off] (What's this?)

  • [1] Michael Freedman and Robion Kirby, A geometric proof of Rochlin’s theorem, Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976) Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, R.I., 1978, pp. 85–97. MR 520525 (80f:57015)
  • [2] Kazuaki Kobayashi, On a homotopy version of 4-dimensional Whitney’s lemma, Math. Sem. Notes Kobe Univ. 5 (1977), no. 1, 109–116. MR 0458431 (56 #16634)
  • [3] Yukio Matsumoto, Secondary intersectional properties of 4-manifolds and Whitney’s trick, Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976) Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, R.I., 1978, pp. 99–107. MR 520526 (80e:57017)
  • [4] John Milnor, Lectures on the ℎ-cobordism theorem, Notes by L. Siebenmann and J. Sondow, Princeton University Press, Princeton, N.J., 1965. MR 0190942 (32 #8352)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N15

Retrieve articles in all journals with MSC: 57N15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1979-0532167-8
PII: S 0002-9939(1979)0532167-8
Keywords: Matsumoto triple, Whitney's trick
Article copyright: © Copyright 1979 American Mathematical Society